Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 104, NWS Buffalo, NY

December 21, 2009

NWS Buffalo, NY issued this small craft advisory at Dec 21, 2009, 3:14 AM EST. It took effect at Dec 21, 2009, 4:00 PM EST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 3:14 AM EST (08:14 UTC)
In effect from
Dec 21, 2009, 4:00 PM EST
Expired
Dec 23, 2009, 9:35 PM EST
In force
54 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WHUS71 KBUF 210814
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
314 AM EST MON DEC 21 2009

...FRESH NORTHWESTERLIES ON LAKE ONTARIO LATE TODAY INTO TUESDAY...

.A RELATIVELY TIGHT SURFACE PRESSURE GRADIENT BETWEEN A DEEP STORM
OVER THE CANADIAN MARITIMES AND HIGH PRESSURE OVER NORTHERN
ONTARIO WILL PRODUCE MODERATE TO FRESH NORTHWESTERLIES ACROSS LAKE
ONTARIO TODAY. THESE WINDS WILL PICK UP A BIT TONIGHT AS WAVES
WILL BUILD TO AT LEAST 4 FEET. THE FRESH NORTHWESTERLIES WILL
PERSIST DEEP INTO TUESDAY WITH WAVES REMAINING AT OR ABOVE 4 FEET. 

LOZ043-044-211615-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-091221T1000Z/
/O.NEW.KBUF.SC.Y.0104.091221T2100Z-091222T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
314 AM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
11 follow-up statements
804 
WHUS71 KBUF 211448
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EST MON DEC 21 2009

...FRESH NORTHWESTERLIES ON LAKE ONTARIO LATE TODAY INTO
TUESDAY...

.A RELATIVELY TIGHT SURFACE PRESSURE GRADIENT BETWEEN A DEEP
STORM OVER THE CANADIAN MARITIMES AND HIGH PRESSURE OVER NORTHERN
ONTARIO WILL PRODUCE MODERATE TO FRESH NORTHWESTERLIES ACROSS
LAKE ONTARIO TODAY. THESE WINDS WILL PICK UP A BIT TONIGHT AS
WAVES WILL BUILD TO AT LEAST 4 FEET. THE FRESH NORTHWESTERLIES
WILL PERSIST DEEP INTO TUESDAY WITH WAVES REMAINING AT OR ABOVE
4 FEET.

LOZ043-044-212300-
/O.CON.KBUF.SC.Y.0104.091221T2100Z-091222T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
948 AM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
786 
WHUS71 KBUF 212038
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EST MON DEC 21 2009


LOZ043-044-220445-
/O.EXT.KBUF.SC.Y.0104.091221T2100Z-091223T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
338 PM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
336 
WHUS71 KBUF 220230
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EST MON DEC 21 2009

LOZ043-044-221030-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
930 PM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
473 
WHUS71 KBUF 220858
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EST TUE DEC 22 2009

LOZ042-045-221700-
/O.EXB.KBUF.SC.Y.0104.091222T2300Z-091223T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
358 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-221700-
/O.EXT.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
358 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
029 
WHUS71 KBUF 221455
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EST TUE DEC 22 2009

LOZ043-044-222300-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
955 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-045-222300-
/O.CON.KBUF.SC.Y.0104.091222T2300Z-091223T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
955 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
342 
WHUS71 KBUF 222019
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EST TUE DEC 22 2009

LOZ043>045-230430-
/O.EXT.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
319 PM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-230430-
/O.EXT.KBUF.SC.Y.0104.091222T2019Z-091223T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
319 PM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
739 
WHUS71 KBUF 230241
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EST TUE DEC 22 2009

LOZ043>045-231045-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
941 PM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-231045-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
941 PM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
296 
WHUS71 KBUF 230823
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EST WED DEC 23 2009

LOZ043>045-231630-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
323 AM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-231630-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
323 AM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
588 
WHUS71 KBUF 231528
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST WED DEC 23 2009

LOZ042-232330-
/O.EXT.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1028 AM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-232330-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1028 AM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
122 
WHUS71 KBUF 232045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST WED DEC 23 2009

LOZ043>045-240300-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
345 PM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-240300-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
345 PM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
743 
WHUS71 KBUF 240235
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
935 PM EST WED DEC 23 2009


LOZ042>045-240345-
/O.CAN.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
935 PM EST WED DEC 23 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:47 PM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 20, 11:47 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EST SUN DEC 20 2009

.SYNOPSIS...
A WEAK NORTHWEST FLOW OF COLD AIR WILL PRODUCE SOME LIMITED LAKE
EFFECT SNOW SOUTHEAST OF THE LAKES TONIGHT THROUGH MONDAY NIGHT...
HOWEVER AMOUNTS WILL BE VERY LIGHT. A MID LEVEL DISTURBANCE CROSSING
THE REGION MAY PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS WESTERN NY
MONDAY NIGHT INTO EARLY TUESDAY...OTHERWISE MOST OF THE AREA WILL
REMAIN DRY. QUIET WEATHER WILL CONTINUE FOR MOST OF THE WEEK BEFORE
A STRONGER STORM SYSTEM LIFTING INTO THE UPPER GREAT LAKES BRINGS A
CHANCE OF MIXED PRECIPITATION OR RAIN ON CHRISTMAS DAY.

&&

.NEAR TERM /THROUGH MONDAY/...
FOR TONIGHT...LIMITED LAKE-EFFECT DEVELOPMENT IS EXPECTED SOUTHEAST
OF THE LAKES...WITH ACTIVITY EXPECTED TO BE A BIT MORE WIDESPREAD
OFF OF LAKE ERIE. MEAN 850 MB TEMPS DROP SLIGHTLY...FROM -11C ON THE
12Z BUFFALO SOUNDING TO -12C TO -14C. WITH LAKE TEMPERATURES
GENERALLY IN THE UPPER 30S (+3)...DELTA TS ARE MARGINAL...WITH
FORECAST LAKE INDUCED CAPES STRUGGLING TO TOP OUT AT 300 J/KG. SNOW
GROWTH IS MARGINAL...BUT EXPECT WILL LIKELY BE JUST COLD ENOUGH
TONIGHT FOR AN AVERAGE FLUFF FACTOR. THIS LIMITED AMOUNT OF ENERGY
AVAILABLE LIMITS THE POTENTIAL FOR HEAVY AND/OR WELL ORGANIZED LAKE
EFFECT BANDS. INSTEAD...WE/RE LOOKING FOR LESS ORGANIZED AND SPOTTY
ACTIVITY...WITH UPSLOPING LIKELY PLAYING A ROLE.

ON LAKE ERIE...SNOW SHOWERS SHOULD DEVELOP THIS EVENING ACROSS THE
SOUTHERN TIER...WITH LOCATIONS FAVORABLE TO UPSLOPING ON A 290 FLOW
LIKELY TO SEE THE MOST SNOWFALL. THIS SHOULD KEEP SNOW SOUTH OF THE
BUFFALO METRO AREA AND EVEN MOST OF THE SOUTH TOWNS. EXPECT SNOW
BANDS TO GENERALLY BE DISORGANIZED...WITH ACCUMULATIONS IN SNOW
BANDS OF 1 TO 3 INCHES TONIGHT.

ON LAKE ONTARIO...ACTIVITY SHOULD BE LESS WIDESPREAD...WITH
GENERALLY LIGHT AMOUNTS. THE ONLY THING TO WATCH IS IF A BAND OFF OF
LAKE HURON HOLDS TOGETHER TO LAKE ONTARIO...LIKE SOME MODELS ARE
HINTING AT. GIVEN THE RELATIVELY SHALLOW EQUILIBRIUM LEVEL...AND
THE DIMINISHING WINDS ON HURON...THIS CONNECTION IS UNLIKELY...BUT
STILL SOMETHING TO WATCH. GENERALLY THINKING MORE CHANCE
POPS...THOUGH LOCALIZED AMOUNTS OF AN INCH ARE POSSIBLE OFF OF
ONTARIO...WITH A BIT MORE IF A TIE IN TO HURON DOES DEVELOP.

ELSEWHERE IN THE CWA...BUFFALO WILL JUST BE CLOUDY. WATERTOWN WILL
SEE MOSTLY CLEAR SKIES...ALLOWING TEMPERATURES TO DROP RATHER
DRAMATICALLY. HEDGE BLOW SREF BIAS CORRECTED MINS WHERE SKIES DO
CLEAR.

GENERALLY MORE OF THE SAME ON MONDAY...AS THE SET UP IS LARGELY THE
SAME. WINDS STILL GENERALLY NW...WITH DIURNAL HEATING LIKELY
DISRUPTING LAKE EFFECT SNOW SOMEWHAT. TREND POPS BACK A LITTLE
BIT...WITH ANOTHER 1 TO 2 INCHES POSSIBLE IN THE SOUTHERN TIER. OFF
OF ONTARIO...WINDS PICK UP A BIT LATE...HOWEVER WITH LOWERING
INVERSION...EXPECT DAYTIME DEVELOPMENT WILL BE DIFFICULT.

OTHERWISE...EXPECT MORE CLOUDS THAN SUN WEST...TRENDING TO MOSTLY
SUNNY IN THE NORTH COUNTRY. ANOTHER CHILLY DAY...WITH BELOW NORMAL
TEMPERATURES EXPECTED.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AT THE START OF THE PERIOD A SMALL BUT RATHER POTENT MID LEVEL
CLOSED LOW WILL MOVE ACROSS THE UPPER LAKES MONDAY EVENING THEN
REACH EASTERN NEW YORK AND SOUTHERN NEW ENGLAND TUESDAY. NAM AND GFS
ARE AT ODDS IN THE TIMING OF THIS FEATURE...WITH THE NAM ALMOST 12
HOURS SLOWER THAN THE GFS EVEN FOR A DAY 2 FORECAST. THE LATEST
ECMWF IS A COMPROMISE SOLUTION AND PROBABLY CLOSER TO REALITY. WILL
LEAN TOWARDS THE FASTER HALF OF THE FORECAST GUIDANCE ENVELOPE. THIS
FEATURE IS MOISTURE STARVED...SO FROM A SYNOPTIC STANDPOINT EXPECT
LITTLE MORE THAN A FEW LIGHT SNOW SHOWERS ACROSS WESTERN NY WHERE A
WEAKENING WING OF WARM AIR ADVECTION WILL PASS BY MONDAY NIGHT TO
THE EAST OF A WEAKENING SURFACE LOW. EXPECT LITTLE OR NO
ACCUMULATION FROM THIS.

THERE WILL BE SOME MINOR MESOSCALE COMPLICATIONS HOWEVER. JUST AHEAD
OF THIS FEATURE...WINDS WILL BACK ENOUGH TO ALLOW CONVERGENCE TO
INCREASE AHEAD OF A WEAK SURFACE TROUGH DROPPING SOUTHEAST ACROSS
LAKE ERIE. MODELS HAVE TRENDED WEAKER WITH THE MID LEVEL VORTEX...SO
BOUNDARY LAYER WINDS WILL PROBABLY NOT BE ABLE TO BACK TO MORE THAN
ABOUT 270-280 MONDAY EVENING. WITH 850MB TEMPS IN THE -10C TO -12C
RANGE THIS WILL SUPPORT SOME LIMITED LAKE ENHANCEMENT ACROSS SKI
COUNTRY AND THE WESTERN SOUTHERN TIER. OVERALL LACK OF DEEP LAYER
SYNOPTIC SCALE MOISTURE AND CONVERGENCE SHOULD LIMIT THE INTENSITY
OF THIS ACTIVITY...BUT STILL COULD SEE A FEW INCHES ACROSS THE
HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. MAY SEE A LITTLE
ACCUMULATION AS FAR NORTH AS THE BOSTON HILLS. WILL INDICATE AN AREA
OF HIGH LIKELY POPS IN THAT AREA MONDAY NIGHT. OTHERWISE JUST CHANCE
POPS FOR THE REST OF WESTERN NY WITH THE SYNOPTIC SYSTEM...DRY FROM
THE GENESEE VALLEY EAST. OFF LAKE ONTARIO...VERY DRY AIRMASS AND
DISORGANIZED WIND FIELD WITH THE MID LEVEL LOW PASSING DIRECTLY
OVERHEAD SHOULD PREVENT ANY LAKE RESPONSE.

ON TUESDAY SHARP SYNOPTIC SCALE DRYING AND SUBSIDENCE WILL BRING A
QUICK END TO ANY LAKE EFFECT ACTIVITY OFF LAKE ERIE IN THE MORNING.
WILL JUST CARRY CHANCE POPS DURING THE EARLY MORNING ACROSS THE FAR
WESTERN SOUTHERN TIER BEFORE GOING DRY THEREAFTER. OTHERWISE EXPECT
A DRY DAY WITH EVEN SOME SUNSHINE ACROSS MUCH OF THE CWA. THE ONLY
EXCEPTION WILL BE ACROSS THE NORTH COUNTRY. HERE...WRAP AROUND
MOISTURE FROM THE OLD COASTAL LOW WILL DUMBBELL ALL THE WAY BACK
ACROSS QUEBEC THEN DROP SOUTH INTO THE SAINT LAWRENCE VALLEY. THIS
WILL BRING AN INCREASE IN CLOUD COVER AND PERHAPS A FEW SNOW SHOWERS
LATER IN THE DAY. EXPECT THIS ACTIVITY TO REACH ITS SOUTHERNMOST AND
WESTERNMOST EXTENT WEDNESDAY EVENING. MAY ALSO SEE SOME LIMITED LAKE
EFFECT TO THE SOUTHEAST OF LAKE ONTARIO AS SYNOPTIC SCALE MOISTURE
AND LIFT IMPROVES BRIEFLY. IF THIS DOES MATERIALIZE EXPECT ACCUMS TO
BE VERY LIMITED. THIS WILL QUICKLY END BY THURSDAY MORNING HOWEVER
AS 850MB TEMPS WARM AND BECOME TOO MILD TO SUPPORT ANY LAKE RESPONSE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE PERIOD WILL START OFF QUIET ON THURSDAY WITH A SURFACE HIGH
STRETCHING FROM HUDSON BAY SOUTH TO NEW ENGLAND. 850MB TEMPS
CONTINUE TO MODERATE...WHICH WILL SUPPORT A COMMENSURATE INCREASE IN
SURFACE TEMPS...ALTHOUGH A LOW LEVEL EASTERLY FLOW WILL PROBABLY
KEEP TEMPS LOWER THAN ONE MIGHT OTHERWISE EXPECT GIVEN SUCH MILD
TEMPS ALOFT.

PATTERN BECOMES MORE ACTIVE BY THE END OF THE WEEK. OVER THE PAST
DAY...LONG TERM MODEL GUIDANCE HAS COME INTO MUCH BETTER AGREEMENT
WITH RESPECT TO THE TIMING AND TRACK OF A SIGNIFICANT SYSTEM. MODEL
CONSENSUS IS NOW FORECASTING THIS SYSTEM TO BE A CLASSIC PLAINS
CUTTER...MOVING NORTH OUT OF THE SOUTHERN PLAINS AND INTO THE
WESTERN LAKES BY CHRISTMAS DAY.

GIVEN THE MODEL CONSENSUS...WE HAVE MORE CONFIDENCE TODAY IN
FORECASTING A GENERALLY WARM SYSTEM FOR CHRISTMAS DAY. BY THE TIME
DEEP MOISTURE ARRIVES FRIDAY MORNING...TEMPS ALOFT ARE ABOVE 0C AND
WILL CONTINUE TO WARM THROUGH THE DAY. COLD AIR TRAPPED IN THE LOW
LEVELS MAY SUPPORT SOME WINTRY MIX OR ICE AT THE START...BUT GIVEN
THE STRENGTH OF SOUTHERLY FLOW SEEN IN PAST FEW MODEL RUNS EXPECT
THIS TO QUICKLY CHANGE TO RAIN JUST ABOUT EVERYWHERE...EXCEPT FOR
PERHAPS THE NORTH COUNTRY. WILL INCREASE POPS TO LOW LIKELY FOR
SATURDAY AND INDICATE MOSTLY RAIN WITH A CHANCE OF SNOW. IF THERE IS
MIXED PRECIP...IT WILL PROBABLY BE SLEET OR FREEZING RAIN...BUT
GIVEN TEMPERATURE UNCERTAINTIES AT THIS TIME RANGE WILL NOT CLUTTER
THE GRIDS WITH NUMEROUS PRECIP TYPES. ON SATURDAY BOTH THE GFS AND
ECMWF SUGGEST AN EXPANSIVE DRY SLOT MAY ALLOW MUCH OF THE TIME TO BE
PRECIP FREE. WILL KEEP CHANCE POPS FOR NOW TO ACCOUNT FOR POTENTIAL
TIMING DIFFERENCES IN FUTURE MODEL RUNS. COLD AIR ADVECTION WILL BE
ONGOING FOLLOWING THE PASSAGE OF A COLD FRONT EARLY IN THE DAY.

SATURDAY NIGHT AND SUNDAY THE AIRMASS WILL BECOME COLD ENOUGH TO
SUPPORT LAKE EFFECT EAST OF THE LAKES. MUCH TOO EARLY TO SUGGEST
WHERE LAKE EFFECT MAY BE. OVERALL LONGWAVE PATTERN IS SOMEWHAT
SUPPORTIVE OF A DECENT EVENT...BUT WOULD LIKE TO SEE THE MID LEVEL
CLOSED LOW FARTHER NORTH FOR A CLASSIC EVENT...WHICH TYPICALLY HAS A
CLOSED LOW BETWEEN GEORGIAN BAY AND JAMES BAY. THE CLOSE PROXIMITY
OF THE CLOSED LOW IN THE GFS AND ESPECIALLY THE LATEST 12Z ECMWF MAY
INTRODUCE TOO MUCH SHEAR INTO THE COLUMN. STAY TUNED.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
COLD NORTHWEST WINDS ACROSS THE LAKES WILL PRODUCE LAKE EFFECT
CLOUDINESS FOR ALL SITES EXCEPTING KART. THERE MAY BE SOME VERY
LIGHT SNOW BUT EXPECT NOTHING MORE THAN MVFR CIGS TO AFFECT THE TAF
SITES TONIGHT AND MONDAY.

OUTLOOK...
TUESDAY...A CHANCE OF MVFR SNOW SHOWER EARLY...OTHERWISE MAINLY
VFR.
WEDNESDAY AND THURSDAY...MAINLY VFR.
FRIDAY...RAIN OR MIXED PRECIPITATION LIKELY...IFR/MVFR.

&&

.MARINE...
NORTHWEST WINDS ON LAKE ONTARIO WILL ALLOW WAVES TO BUILD INTO THE 3
TO 5 FOOT RANGE THIS EVENING ALONG THE SOUTHEAST SHORE FROM
ROCHESTER OVER TO MEXICO BAY. MARGINAL SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT. NORTHWEST WINDS
WILL CONTINUE TO PRODUCE 2-4 FOOT WAVES ALONG THE SOUTHEAST SHORE
ON MONDAY. LATER MONDAY NIGHT AND TUESDAY NORTHWEST WINDS WILL
INCREASE BEHIND A WEAK SURFACE TROUGH. THIS WILL BRING SOLID SMALL
CRAFT ADVISORY CRITERIA TO ALL OF LAKE ONTARIO. WINDS AND WAVES
WILL BE LIGHTER/SMALLER ON LAKE ERIE THROUGH THE PERIOD.

&&

.CLIMATE...
THE GROUND IS NOW BARE HERE AT THE BUFFALO AIRPORT...WITH 2 INCHES
ON THE GROUND AT THE ROCHESTER AIRPORT AT 7 AM SUNDAY. THE CHANCES
FOR A WHITE CHRISTMAS ARE LOOKING VERY SLIM AT THIS POINT FOR
BUFFALO...WITH VERY LITTLE CHANCE OF ANY ACCUMULATING SNOW BETWEEN
NOW AND CHRISTMAS MORNING. ROCHESTER HAS A LITTLE BETTER CHANCE
STILL HAVING 2 INCHES ON THE GROUND...AND SOME CHANCE OF A LITTLE
LIMITED LAKE EFFECT TONIGHT.

SEASON SNOWFALL TOTALS STAND AT 16.2 INCHES AT BUFFALO. FOLLOWING
THE BIG EAST COAST SNOWSTORM...WASHINGTON DC...PHILADELPHIA...AND
BALTIMORE ARE ALL HIGHER THAN BUFFALO. IT IS VERY RARE INDEED TO
BE ABLE TO SHOW THAT STATISTIC. BUFFALO IS NOW ABOUT 10 INCHES
BELOW AVERAGE FOR THE SEASON. ROCHESTER STANDS AT 19.0 INCHES...
WHICH IS ONLY ABOUT 2 INCHES BELOW AVERAGE TO DATE. DEPARTURES
FROM AVERAGE ARE EVEN GREATER ACROSS THE SNOWBELTS TO THE SOUTH OF
BUFFALO AND EAST OF LAKE ONTARIO WITH ONLY ONE SIGNIFICANT LAKE
EFFECT EVENT THIS SEASON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LOZ043-044.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...HITCHCOCK
CLIMATE...
Hazardous weather outlook, Dec 20, 5:12 AM EST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
512 AM EST SUN DEC 20 2009

NYZ001>008-010>014-019>021-085-211015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
512 AM EST SUN DEC 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-211015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
512 AM EST SUN DEC 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.